Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 323, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Dec 1, 2006, 4:16 AM EST for Decatur County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2006, 4:16 AM EST (09:16 UTC)
- Expired
- Dec 1, 2006, 4:36 AM EST
- In force
- 20 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Decatur County, IN
The radar
The Indianapolis radar (KIND), 79 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 455 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 010916
SVRIND
INC031-010945-
/O.NEW.KIND.SV.W.0323.061201T0916Z-061201T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 AM EST FRI DEC 1 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DECATUR COUNTY IN CENTRAL INDIANA...
* UNTIL 445 AM EST
* AT 413 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
GREENSBURG...OR ABOUT 17 MILES WEST OF BATESVILLE...AND MOVING
NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWPOINT AROUND 425 AM EST...
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 129 AND 143.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3933 8565 3915 8553 3928 8531 3943 8531
3944 8553
$$
CO2 follow-up statements
000
WWUS53 KIND 010927
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 AM EST FRI DEC 1 2006
INC031-010945-
/O.CON.KIND.SV.W.0323.000000T0000Z-061201T0945Z/
DECATUR-
427 AM EST FRI DEC 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EST
FOR DECATUR COUNTY...
AT 426 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
GREENSBURG...OR ABOUT 11 MILES NORTHWEST OF BATESVILLE...MOVING
NORTHEAST AT 55 MPH.
LAT...LON 3933 8565 3915 8553 3928 8531 3943 8531
3944 8553
$$
CO000
WWUS53 KIND 010936
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 AM EST FRI DEC 1 2006
INC031-010945-
/O.CAN.KIND.SV.W.0323.000000T0000Z-061201T0945Z/
DECATUR-
435 AM EST FRI DEC 1 2006
...THE SEVERE THUNDERSTORM WARNING FOR DECATUR COUNTY IS CANCELLED...
THE THREAT FOR DAMAGING WINDS ASSOCIATED WITH THIS LINE OF SHOWERS
HAS ENDED.
LAT...LON 3933 8565 3915 8553 3928 8531 3943 8531
3944 8553
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 3:35 AM EST, 41 minutes earlier.
Area forecast discussion, Dec 1, 3:35 AM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 AM EST FRI DEC 1 2006 .DISCUSSION... //HAVE DECIDED TO START WIND ADVISORY AT 13Z RATHER THAN 15Z. NO OTHER CHANGES// FORECAST FOCUS CENTERS ON TEMPERATURES/PRECIPITATION/WIND TODAY. AT 07Z SURFACE LOW WAS LOCATED TO THE E OF KEVV. UPPER LOW WAS BACK ACROSS MO/AR BORDER. RAIN COVERED MUCH OF THE FORECAST AREA /FA/ WITH TEMPERATURES RANGING FROM THE UPPER 30S N TO MID TO UPPER 40S SOUTH. MODELS IN FAIR AGREEMENT. AT 06Z NAM/NGM WAS CLOSER TO REALITY THAN GFS. WILL THUS LEAN TOWARD NAM/NGM SOLUTION TODAY. OTHERWISE AFTER TODAY MODELS ARE SIMILAR AND WILL USE A BLEND. PRESENT INDICATIONS ARE THAT SURFACE LOW WILL RAPIDLY MOVE NE THROUGH THE FA AND BE ACROSS EAST CENTRAL IN BY 12Z. CURRENT TIMING OF DRY SLOT PUTS IT ACROSS SWRN THIRD TO HALF OF FA BY 12Z. BASED ON THESE TRENDS...HAVE BASICALLY KEPT PREV FORECAST OF CHANCE POPS AFT 12Z ACROSS FAR SW INCREASING TO CATEGORICAL POPS ACROS FAR N. COLDER AIR SHOULD BE WORKING INTO SW FA AT 12Z SO PLAN TO START THEM WITH A MIX OF RA/SN WITH RAIN ELSEWHERE. BY MID MORNING COLDER AIR WILL HAVE SWEPT ACROSS FA CHANGING PRECIP TO SNOW. HOWEVER BY THEN BULK OF MOISTURE WILL BE NE OF THE FA. DURING THE AFTERNOON POPS WILL DECREASE AS SYSTEM EXITS. GIVEN ALL OF THIS WILL CONTINUE TREND OF SMALL SNOWFALL AMOUNTS...WITH HIGHEST OF 1 TO 2 INCHES ACROSS NW FA. OTHER FACTOR WILL BE WINDS TODAY. PROFILER NETWORK ALREADY SHOWING 50KT AT 850 APPROACHING FA WITH CURRENT KIND VAD WIND PROFILE SHOWING 40KT AT 4000 FT. THESE WINDS WILL MIX DOWN AS SYSTEM EXITS TO THE NE THIS MORNING. BUFKIT SOUNDINGS AND RUC WIND GUST FORECASTS CONFIRM THIS BY INDICATING GUSTS OVER 45 MPH POSSIBLE ACROSS THE FA. THUS WILL EXPAND WIND ADVISORY TO ENTIRE FA. TEMPERATURES WILL FALL MOST OF THE DAY TODAY. 12Z TEMPERATURES WILL BE THUS BE THE HIGH TEMPERATURE FOR MANY AREAS TODAY. BASED ON CURRENT TRENDS WILL MAKE BEST EDUCATED GUESS AS TO WHAT THIS WILL BE...AND THIS ENDS UP WARMER THAN MAV NUMBERS INDICATE PER GFS/S FASTER SYSTEM. TONIGHT WINDS WILL DIMINISH AND SKIES WILL BE PARTLY CLOUDY AS COLDER DRIER AIR WORKS IN. MOS TEMPERATURES ARE SIMILAR MOST AREAS AND LOOK OK...BUT MAV LOOKS A BIT WARM IN THE SOUTH. WILL CUT SOME THERE. WILL KEEP EXTENDED DRY FOR NOW BUT GFS CONTINUES TO INDICATE A SMALL CHANCE FOR SNOW ON TUE AND THU/FRI. NOT SURE ABOUT MOISTURE AVAILABILITY ON TUE AND WILL LET LATER SHIFTS HAVE A LOOK AT THU/FRI. && .AVIATION...FOR THE 06Z TAFS INTENSE LOW WILL MOVE ACROSS THE STATE TONIGHT. THE LOW WILL MOVE NE INTO CENTRAL INDIANA BY 12Z. RAIN WILL OCCUR OVER ALL TAF LOCATIONS TONIGHT. CEILINGS WILL GENERALLY BE IFR WITH MVFR VISIBILITIES. AFTER 12Z COLDER AIR WILL WRAP AROUND THE LOW CHANGING THE RAIN TO MIXED RAIN AND SNOW THEN TO SNOW SNOWERS BY 18Z. CONDITIONS WILL INCREASE TO MVFR BY 15Z. AFTER 13Z WINDS WILL SHIFT TO THE WEST SOUTH WEST AND INCREASE TO 24 KTS WITH GUSTS TO 35 KTS. THE SNOW WILL ALSO DECREASE TO FLURRIES WITH MVFR CEILINGS AND VFR VISIBILITIES. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 7 PM EST FOR ENTIRE FORECAST AREA. && PUBLIC...CS AVIATION...HAINES
Hazardous weather outlook, Nov 30, 4:23 PM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 423 PM EST THU NOV 30 2006 INZ021-029>031-036>042-045>049-053>057-062>065-070>072-012130- CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- 423 PM EST THU NOV 30 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. WIDESPREAD RAIN CAN BE EXPECTED THROUGH LATE TONIGHT. RAINFALL TOTALS OF UP TO TWO AND A HALF INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...RAIN IS EXPECTED TO CHANGE OVER TO SNOW FROM MID TO LATE MORNING. ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE BEFORE PRECIPITATION ENDS BY EARLY FRIDAY AFTERNOON. EXCESSIVE RAINFALL FROM THURSDAY WILL CAUSE EXTENSIVE LOW LAND FLOODING THROUGHOUT CENTRAL INDIANA. PEOPLE WHO LIVE NEAR FLOOD PRONE AREAS SHOULD MONITOR THE LATEST FLOOD FORECASTS AVAILABLE ON OUR WEB SITE. IN ADDITION TO SNOW AND FLOODING...STRONG WESTERLY WINDS 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH WILL BEGIN ON FRIDAY MORNING. PEOPLE TRAVELING ON NORTH SOUTH ORIENTED ROADWAYS SHOULD BE CAUTIOUS AS DRIVING CONDITIONS COULD BE HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAIN AND SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-035-043-044-051-052-060-061-067>069-012130- WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-SULLIVAN-GREENE-KNOX- DAVIESS-MARTIN- 323 PM CST THU NOV 30 2006 /423 PM EST THU NOV 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. WIDESPREAD RAIN CAN BE EXPECTED THROUGH LATE TONIGHT. RAINFALL TOTALS OF UP TO TWO AND A HALF INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...RAIN IS EXPECTED TO CHANGE OVER TO SNOW FROM MID TO LATE MORNING. ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE BEFORE PRECIPITATION ENDS BY EARLY FRIDAY AFTERNOON. EXCESSIVE RAINFALL FROM THURSDAY WILL CAUSE EXTENSIVE LOW LAND FLOODING THROUGHOUT CENTRAL INDIANA. PEOPLE WHO LIVE NEAR FLOOD PRONE AREAS SHOULD MONITOR THE LATEST FLOOD FORECASTS AVAILABLE ON OUR WEB SITE. IN ADDITION TO SNOW AND FLOODING...STRONG WESTERLY WINDS 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH WILL BEGIN ON FRIDAY MORNING. PEOPLE TRAVELING ON NORTH SOUTH ORIENTED ROADWAYS SHOULD BE CAUTIOUS AS DRIVING CONDITIONS COULD BE HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAIN AND SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.